EconPapers    
Economics at your fingertips  
 

Refined scaling hypothesis for anomalously diffusing processes

R. Badii and P. Talkner

Physica A: Statistical Mechanics and its Applications, 2001, vol. 291, issue 1, 229-243

Abstract: Anomalous diffusion in artificial and natural stochastic processes is studied through the statistics of small-scale fluctuations. It is shown that the moments of certain locally averaged quantities, such as the square or absolute increments, do not scale like power laws, as generally assumed. A much improved scaling function is deduced, in analogy with a procedure first applied to nearest-neighbour dimension estimators. Extremely accurate determination of the scaling exponents is thus possible. Our refined formula is immediately applicable to the analysis of time series in turbulence, physiology, or economics.

Keywords: Scaling; Anomalous diffusion; Stochastic self-affinity; Fractional Brownian motion; Turbulence; EEG; Economics (search for similar items in EconPapers)
Date: 2001
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437100004945
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:291:y:2001:i:1:p:229-243

DOI: 10.1016/S0378-4371(00)00494-5

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:291:y:2001:i:1:p:229-243